Well, I've been on Prednisone for about 9 days and most of my papule acne has gone down. It hasn't healed. The spots normally take a month or so to go away, but most of them aren't raised. Prednisone is rough on my body but it really is a miracle drug when it comes to acne. It's not a long term fix and it's fairly dangerous to take for extended periods of time, but nothing helps reduce inflammation like prednisone. I've got 3 more pills left until I run out. I'm not looking forward to what happens when I'm no longer taking them. I guess I can hope that the Accutane has kicked in by that point and I won't have a major breakout, but I'm not counting on it.
I still have hyperpigmentation from the acne along my lip line as well but at least it isn't active anymore. Thank god, because it was painful and embarrassing.
I'll be going in for my first checkup to get my first refill. I don't think there will be any reason I need to stop taking it. As far as side effects go, mine have been fairly mild. The skin around my lips is dry and flaky. My lips are chapped. I've had some mild back pain that comes and goes. I've also developed a bit of eczema on the back of my hands but it goes away when I put a prescribed cream on it. I don't think any of these symptoms would warrant me being taken off the medication.
That's about it. I wish I had more to report. The acne I do have is still focused around my chin. My cheeks and forehead remain clear. I have one papule on the side of my jaw.
I haven't changed my routine much. I still wash and moisturize with CeraVe in the morning and evening. And if I know I'm going to go out in the evening for a date or something like that, I take an 45 minute Epsom salt bath and soak my face 4-5 hours before I'm going out. As I've explained in previous posts, if you do this, you should take a hand held mirror and a wash cloth in the tub with you. After soaking for a while, use the wash cloth and the mirror to wipe off dead flesh from your lips and face. It prevents you from being so flaky for the rest of the day, especially the lips.
I'll keep you all updated as I start my second month of Accutane and what happens when I stop taking prednisone.